Alert archive / Oregon / Frost Advisories in 2007

Frost Advisory 7, NWS Medford, OR

April 19, 20075 counties in Oregon

NWS Medford, OR issued this frost advisory at Apr 19, 2007, 2:06 PM PDT for 5 counties in Oregon. It took effect at Apr 20, 2007, 3:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2007, 2:06 PM PDT (21:06 UTC)
In effect from
Apr 20, 2007, 3:00 AM PDT
Expired
Apr 20, 2007, 9:00 AM PDT
In force
6 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 101 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2007-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2007-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 192106
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
206 PM PDT THU APR 19 2007


ORZ023-024-026-200515-
/O.NEW.KMFR.FR.Y.0007.070420T1000Z-070420T1600Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...MEDFORD...ASHLAND
206 PM PDT THU APR 19 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. 

A COOL AND DRY AIR MASS IS EXPECTED TO MOVE INTO THE AREA LATER
THIS EVENING AND OVERNIGHT TONIGHT. THIS ALONG WITH CLEARING SKIES 
WILL ALLOW TEMPERATURES TO DROP NEAR OR BELOW FREEZING IN SOME
LOCATIONS LATE TONIGHT INTO THE MID MORNING HOURS ON FRIDAY. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

PETRUCELLI
3 follow-up statements
000 
WWUS76 KMFR 192114
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
214 PM PDT THU APR 19 2007

ORZ023-024-026-200515-
/O.CON.KMFR.FR.Y.0007.070420T1000Z-070420T1600Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...MEDFORD...ASHLAND
214 PM PDT THU APR 19 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. 

A COOL AND DRY AIR MASS IS EXPECTED TO MOVE INTO THE AREA LATER
THIS EVENING AND OVERNIGHT TONIGHT. THIS ALONG WITH CLEARING
SKIES WILL ALLOW TEMPERATURES TO DROP BETWEEN 33 AND 36 DEGREES 
IN SOME LOCATIONS LATE TONIGHT INTO THE MID MORNING HOURS ON
FRIDAY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS76 KMFR 200403
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
903 PM PDT THU APR 19 2007

ORZ023-024-026-201600-
/O.CON.KMFR.FR.Y.0007.070420T1000Z-070420T1600Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...MEDFORD...ASHLAND
903 PM PDT THU APR 19 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. 

A COOL AND DRY AIR MASS IS EXPECTED TO MOVE INTO THE AREA LATER
THIS EVENING AND OVERNIGHT TONIGHT. THIS ALONG WITH CLEARING
SKIES WILL ALLOW TEMPERATURES TO DROP BETWEEN 33 AND 36 DEGREES
IN SOME LOCATIONS LATE TONIGHT INTO THE MID MORNING HOURS ON
FRIDAY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

SVEN
000 
WWUS76 KMFR 201615
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
915 AM PDT FRI APR 20 2007


ORZ023-024-026-201715-
/O.EXP.KMFR.FR.Y.0007.000000T0000Z-070420T1600Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...MEDFORD...ASHLAND
915 AM PDT FRI APR 20 2007

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

WITH THE APPROACHING FRONT AND INCREASED CLOUDS AND WINDS
TEMPERATURES WILL REMAIN ENOUGH ABOVE FREEZING TONIGHT TO PREVENT
ANYTHING OTHER THAN ISOLATED FROST IN THE VALLEYS WEST OF THE
CASCADES.

$$
SVEN

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Apr 19, 2:05 PM PDT, 1 minute earlier.

Area forecast discussion, Apr 19, 2:05 PM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
205 PM PDT THU APR 19 2007

.SHORT TERM...CURRENT SATELLITE IMAGES SHOW THE UPPER LEVEL LOW
TRACKING SOUTHEASTWARD INTO NORTHERN CALIFORNIA. THIS HAS BEEN
WELL ADVERTISED BY THE GFS AND NAM MODELS. SCATTERED AREA OF
PRECIPITATION IS STILL OCCURRING...BUT THE TREND IS FOR IT TO
DECREASE OVER TIME WITH MOST ENDING LATER THIS EVENING. SKIES
CLEAR OUT ENOUGH TONIGHT TO WARRANT A FROST ADVISORY FOR THE
WEST SIDE VALLEY LOCATIONS LATE TONIGHT INTO MID MORNING FRIDAY.
PATCHY FOG WILL ALSO DEVELOP IN THE VALLEYS TONIGHT DUE TO GROUND
MOISTURE AND RADIATIONAL COOLING. A BREAK IN THE WEATHER IS
EXPECTED FRIDAY AND FRIDAY NIGHT WITH PARTLY CLOUDY SKY COVER.
TEMPERATURES FRIDAY WILL END UP MILDER IN THE AFTERNOON. WEST SIDE
LOCATIONS WILL HAVE MILDER TEMPS FRIDAY NIGHT AS MID AND HIGH
CLOUD COVER INCREASES IN ADVANCE OF THE NEXT SYSTEM. EAST SIDE
LOCATIONS WILL HAVE TEMPERATURES SIMILAR TO TONIGHT. NEXT STORM
MAKES ITS WAY INTO THE COASTAL AREA OF CWA EARLY SATURDAY MORNING
AND LASTING INTO THE AFTERNOON. LOOK FOR WIDESPREAD RAIN TO MOVE
INTO THE COAST EARLY SATURDAY MORNING...THEN SPREADING INLAND BY
MID MORNING. RAIN BREAKS TO SHOWERS LATE SATURDAY AFTERNOON WITH
SHOWERS LASTING INTO SATURDAY NIGHT.

.LONG TERM...SUNDAY AND SUNDAY NIGHT...SHOWERS WILL TAPER OFF
SUNDAY AND SUNDAY NIGHT AS UPPER LEVEL TROUGH EXITS THE REGION.

MONDAY THROUGH WEDNESDAY...MODELS REACHING CONSENSUS FOR THIS
PERIOD...SO GROWING FORECAST CONFIDENCE. A RIDGE OF HIGH PRESSURE
WILL BUILD OVER THE AREA AND PRODUCE MOSTLY DRY AND WARMER
CONDITIONS. DAYTIME HIGHS FOR VALLEY LOCATIONS ON TUESDAY AND
WEDNESDAY SHOULD CLIMB INTO THE LOW 70S.

&&

.AVIATION...VFR CONDITIONS EXPECTED ALONG THE COAST TONIGHT AND
FRIDAY. MVFR WITH ISOLATED IFR CONDITIONS EARLY THIS EVENING
INLAND AREAS...THEN VFR CONDITIONS OVERNIGHT TONIGHT EXCEPT IN
AREAS OF FOG AROUND SUNRISE.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 3 AM TO 9 AM PDT FRIDAY FOR ORZ023-ORZ024-
     ORZ026.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ350-PZZ356-PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THIS AFTERNOON FOR
     PZZ370-PZZ376.

PETRUCELLI
Hazardous weather outlook, Apr 18, 2:33 PM PDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
133 PM PST WED APR 18 2007

ORZ023>026-191400-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
133 PM PST WED APR 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

WITH CLEARING SKIES AND LIGHT WINDS TEMPERATURES ARE EXPECTED TO
DROP TO BETWEEN 32 AND 36 DEGREES BEFORE SUNRISE WHICH MAY CREATE
FROST...A FROST ADVISORY IS IN EFFECT THROUGH EARLY MORNING
THURSDAY...SEE PRODUCT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BUNKER

Nearby

Frost Advisories in Oregon, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.